Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 17, 2016, 1:49 PM CDT for Stone County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 1:49 PM CDT (18:49 UTC)
- Expired
- May 17, 2016, 2:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609
WWUS84 KMOB 171849
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
149 PM CDT TUE MAY 17 2016
MSZ078-171930-
STONE MS-
149 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN STONE COUNTY UNTIL 230 PM CDT...
AT 149 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SAUCIER...OR 16 MILES NORTH OF DIAMONDHEAD...MOVING NORTHEAST AT 15
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCHENRY.
LAT...LON 3083 8919 3068 8906 3068 8924 3065 8924
3065 8934 3069 8934
TIME...MOT...LOC 1849Z 235DEG 12KT 3061 8927
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 17, 11:50 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 17, 11:50 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1150 AM CDT TUE MAY 17 2016 .DISCUSSION...See updated information below. && .UPDATE...Just before noontime, with best rain coverage across the northern half of the fa, and resultant cooler temps, have adjusted upward the temps, both hourly and Max Temp, due to better insolation. Everything else generally on track. /16 && .MARINE...Have cancelled the Small Craft Advisory for the marine portion of the fa. A tighter pressure gradient associated with the passage of an upper system has not materialized. Have bumped down to an Exercise Caution instead, with winds over unprotected waters and southern Mobile Bay at that level. /16 && .AVIATION... 18Z issuance...MVFR or higher cigs/visbys expected today, even with the passage of an upper system. Some localities may see dips to upperend ifr levels, but am expecting these to very localized today into tonight. With the rain today, drops in visbys to ifr possible tonight, if areas see any clearing. Guidance is bullish, keeping skies broken to overcast through the period, though, so am keeping visbys above ifr levels alter tonight into Wednesday. /16 && .PREV DISCUSSION... /issued 726 AM CDT TUE MAY 17 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...mvfr to ifr cigs and visibilities through 18.12z. Expect several rounds of showers and thunderstorms moving across all terminal sites through this afternoon followed by less coverage this evening and overnight. winds will be east to southeast at 8 to 12 knots with higher gusts near showers and thunderstorms. 32/ee PREV DISCUSSION... /issued 552 AM CDT TUE MAY 17 2016/ NEAR TERM /Now Through Tuesday night/...Showers and thunderstorms will increase in coverage mostly over the lower half of the forecast area this morning continuing through this afternoon. This widespread convection is mostly associated with a potent short wave trof tracking eastward across the northern gulf states through this afternoon. Model soundings do show late morning and afternoon surface based capes climbing to around 1500 to 2000 J/KG occurring mostly over the lower half of the forecast area beginning by early afternoon combined with bulk shear values ranging from 40 to 50 kts suggesting maybe a few strong thunderstorms especially over the lower half of the forecast area during the afternoon hours. This system looks to be rather progressive with the better coverage of showers and thunderstorms moving east of the forecast area by late this afternoon and early this evening. With pwats climbing to 1.9 in over the lower half of the forecast area later this morning locally heavy rainfall will also be possible with the some of the heavier showers or thunderstorms. Widespread severe weather is not anticipated. Mostly cloudy skies with scattered showers and isolated thunderstorms can be expected tonight. As for temps will lean towards the cooler mav numbers for highs today due to mostly cloudy skies and precip. Will continue to lean towards the cooler mav numbers for lows tonight. Highs today will range from the mid to upper 70s for most areas. Lows tonight will range from the mid to upper 60s. 32/ee SHORT TERM /Wednesday Through Thursday night/...Models indicate varying degrees of weak shortwave energy to continue to periodically move west to east across the fcst area through the period. The continuing series of shortwaves will gradually break down sfc high pressure ridge over the area...likely bringing a frontal boundary down toward the Gulf coast by Thursday night. Low level flow will predominately be out of the southeast through most of the period, with moisture gradually increasing across the region. as such, expect showers and thunderstorms both Wednesday and Thursday...being most numerous during the afternoon and early evening hours during the time of greatest instability. Went above GFS and MAVMOS rain chances for Thursday and closer to Euro, although trended POPs down slightly. Still kept good chance to likely pops, especially over interior which matches neighboring offices fairly well. While rain chances are fairly high, we don't have any excessive rainfall amounts in the fcst, and although there will be some thunderstorms, severe weather is not anticipated at this time. Daytime highs generally in the mid 80s Wednesday and Thursday, with overnight lows Wednesday night and Thursday in the upper 60s to lower 70s. 12/ds LONG TERM /Friday Through Monday/...Have some inconsistencies with the front mentioned in the short term (above), as it is expected to move offshore sometime between late Friday through late Saturday, as model solutions vary somewhat. GFS wants to move it on offshore Friday night, with the Euro not clearing the front through our area until Saturday night. For now the fcst is based on the slower EURO solution, with high pops continuing on friday as the front approaches and then pops gradually decreasing over the weekend as the front moves south late Saturday. Expect dry weather to return by Sunday and Monday as a high pressure ridge rebuilds over the region. Highs mainly in the 80s through the period, with lows in the 60s and lower 70s. 12/ds MARINE...Hi-res data is initializing well upstream with a developing low center off the la/ms coast moving east across the marine area today. A moderate to strong easterly wind flow can be expected today as the developing area of low pressure tracks eastward across the coastal waters of al and nwfl through this afternoon. Scattered to numerous showers can be expected with this system through this afternoon with less coverage this evening and overnight. A light to moderate southerly wind flow will continue over the marine area through early friday. a small craft advisory is in effect through this afternoon for the open gulf waters out to 60 nm including the lower end of Mobile Bay and the Mississippi Sound east of Pascagoula. 32/ee && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 17, 5:57 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 557 AM CDT TUE MAY 17 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 557 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS AREA EXPECTED LATER THIS MORNING CONTINUING THROUGH THIS AFTERNOON. LOCALLY HEAVY RAINFALL WITH MAYBE SOME MINOR FLOODING...MOSTLY IN AREA OF POOR DRAINAGE...WILL BE POSSIBLE THROUGH TONIGHT. A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-181100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 557 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 17, 1:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
149 PM CDT TUE MAY 17 2016
MSZ078-171930-
STONE MS-
149 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN STONE COUNTY UNTIL 230 PM CDT...
AT 149 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SAUCIER...OR 16 MILES NORTH OF DIAMONDHEAD...MOVING NORTHEAST AT 15
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCHENRY.
LAT...LON 3083 8919 3068 8906 3068 8924 3065 8924
3065 8934 3069 8934
TIME...MOT...LOC 1849Z 235DEG 12KT 3061 8927The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:14 AM CDT | Small Craft Advisory | MOB | 6 hr | |
| May 17, 5:07 PM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Escambia | 3 hr |
| May 17, 5:18 PM CDT | Special Weather Statement | MOB | Escambia | 42 min |
| May 17, 6:40 PM CDT | Flash Flood Warning | MOB | Escambia | 3 hr |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.